Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Algorithms for computing shape preserving spline interpolations to data


Authors: David F. McAllister, Eli Passow and John A. Roulier
Journal: Math. Comp. 31 (1977), 717-725
MSC: Primary 65D05
DOI: https://doi.org/10.1090/S0025-5718-1977-0448805-0
MathSciNet review: 0448805
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Algorithms are presented for computing a smooth piecewise polynomial interpolation which preserves the monotonicity and/or convexity of the data.


References [Enhancements On Off] (What's this?)

  • [1] R. E. BARNHILL & R. F. RIESENFELD (Editors), Computer Aided Geometric Design, Academic Press, New York and London, 1974. MR 50 #1555. MR 0349061 (50:1555)
  • [2] W. T. FORD & J. A. ROULIER, "On interpolation and approximation by polynomials with monotone derivatives," J. Approximation Theory, v. 10, 1974, pp. 123-130. MR 50 #2752. MR 0350259 (50:2752)
  • [3] A. R. FORREST, "Interactive interpolation and approximation by Bézier polynomials," Comput. J., v. 15, 1972, pp. 71-79. MR 47 #4415. MR 0315866 (47:4415)
  • [4] W. J. GORDON & R. F. RIESENFELD, "Bernstein-Bézier methods for the computer-aided design of free-form curves and surfaces," J. Assoc. Comput. Mach., v. 21, 1974, pp. 293-310. MR 50 #6108. MR 0353625 (50:6108)
  • [5] W. J. KAMMERER, "Polynomial approximations to finitely oscillating functions," Math. Comp., v. 15, 1961, pp. 115-119. MR 23 #A1187. MR 0123865 (23:A1187)
  • [6] G. G. LORENTZ, Bernstein Polynomials, Univ. of Toronto Press, Toronto, 1953. MR 15, 217. MR 0057370 (15:217a)
  • [7] E. PASSOW, "Piecewise monotone spline interpolation," J. Approximation Theory, v. 12, 1974, pp. 240-241. MR 50 #13989. MR 0361544 (50:13989)
  • [8] E. PASSOW, "An improved estimate of the degree of monotone interpolation," J. Approximation Theory, v. 17, 1976, pp. 115-118. MR 0417624 (54:5674)
  • [9] E. PASSOW, "Monotone quadratic spline interpolation," J. Approximation Theory, v. 19, 1977, pp. 123-134. MR 0440246 (55:13124)
  • [10] E. PASSOW & L. RAYMON, "The degree of piecewise monotone interpolation," Proc. Amer. Math. Soc., v. 48, 1975, pp. 409-412. MR 0430608 (55:3613)
  • [11] E. PASSOW & J. A. ROULIER, "Monotone and convex spline interpolation," SIAM J. Numer. Anal. (To appear.) MR 0470566 (57:10316)
  • [12] S. PRUESS, "Properties of splines in tension," J. Approximation Theory, v. 17, 1976, pp. 86-96. MR 0407491 (53:11266)
  • [13] Z. RUBINSTEIN, "On polynomial $ \delta $-type functions and approximation by monotonic polynomials," J. Approximation Theory, v. 3, 1970, pp. 1-6. MR 41 #5844. MR 0261228 (41:5844)
  • [14] H. SPÄTH, "Exponential spline interpolation," Computing, v. 4, 1969, pp. 225-233. MR 40 #2216. MR 0248966 (40:2216)
  • [15] W. WOLIBNER, "Sur un polynôme d'interpolation," Colloq. Math., v. 2, 1951, pp. 136-137. MR 13, 343. MR 0043946 (13:343e)
  • [16] S. W. YOUNG, "Piecewise monotone polynomial interpolation," Bull. Amer. Math. Soc., v. 73, 1967, pp. 642-643. MR 35 #3326. MR 0212455 (35:3326)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05

Retrieve articles in all journals with MSC: 65D05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0448805-0
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society